We’ve done the hard mahi and stayed home during Level 4 and Level 3, and now most of the country gets to enjoy the sweet freedom of Level 2. Having mates over, going to the beach, getting food out, seeing whānau.
(Except for Auckland. We feel you. Hang in there! We've pulled together a whole heap of Level 4 tips for you.)
Many of us will be ready to celebrate.
It can be a bit weird adjusting back to life outside your bubble, so we’ve pulled togther a few key tips to help you out if you choose to use drugs.
Ease into it
If you’re planning to party, be aware that if you’ve been using less than you normally do during lockdown, your tolerance might be lower and drugs might affect you differently.
Check back in
People react to lockdown in different ways. Some of your friends and whānau might have had a hard time, and taking the time to check in can really help.
Things might have changed
People you know might have used lockdown to make changes to how they use drugs and alcohol. Talk openly with your friends and respect any changes they might want to make.
Mask up top, rubber down below
Let’s be honest, lockdown longing is real. Thankfully you don’t have to wear a mask in the bedroom, but remember to keep practicing safe sex.
Keep it clean and tight
In Level 2 it’s important we’re all still doing our bit to stop the spread of Covid-19. We’re guessing your dealer doesn’t have a QR code for contact tracing, so take extra precautions if you are buying drugs - wear a mask, keep your distance and wash your hands.
Also remember that gathering limits have changed this time around - with a limit of 50 indoors. All of the Level 2 rules are here.
And all the rest
Over Matariki weekend 2022, fentanyl was detected in a white powder sold as cocaine and meth that has led to the hospitalisation of 12 people.
Fentanyl is a drug that is often used medically to relieve pain. Only extremely small doses are needed to have an effect and a few micrograms extra can cause an overdose. This is why, if you’re not expecting fentanyl, you might unexpectedly overdose.
You may have heard about a brown powder – sold as MDMA, that has been linked to some hospitalizations recently (more info on the High Alert website).